Review: could Synthroid cause High blood pressure?
Summary: High blood pressure is found among people who take Synthroid, especially for people who are female, 60+ old, also take medication Vioxx, and have Hypothyroidism.
We study 88,973 people who have side effects while taking Synthroid from FDA and social media. Among them, 4,297 have High blood pressure. Find out below who they are, when they have High blood pressure and more.
You are not alone: join a mobile support group for people who take Synthroid and have High blood pressure >>>
Synthroid has active ingredients of levothyroxine sodium. It is often used in hypothyroidism. (latest outcomes from 93,823 Synthroid users)
High blood pressure
High blood pressure has been reported by people with osteoporosis, depression, multiple sclerosis, pain, rheumatoid arthritis. (latest reports from 329,651 High blood pressure patients)
On Feb, 24, 2015: 88,973 people reported to have side effects when taking Synthroid. Among them, 4,297 people (4.83%) have High Blood Pressure.
Time on Synthroid when people have High blood pressure * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|High blood pressure||14.78%||11.82%||7.39%||7.88%||16.26%||14.78%||27.09% |
Gender of people who have High blood pressure when taking Synthroid * :
|High blood pressure||85.97%||14.03% |
Age of people who have High blood pressure when taking Synthroid * :
|High blood pressure||0.03%||0.18%||0.35%||0.58%||2.68%||11.04%||25.04%||60.11% |
Severity of High blood pressure when taking Synthroid ** :
|least||moderate||severe||most severe |
|High blood pressure||4.08%||67.35%||28.57%||0.00% |
How people recovered from High blood pressure ** :
|while on the drug||after off the drug||not yet |
|High blood pressure||9.09%||27.27%||63.64% |
Top conditions involved for these people * :
- Hypothyroidism (738 people, 17.17%)
- Osteoporosis (555 people, 12.92%)
- Hypertension (536 people, 12.47%)
- Thyroid disorder (352 people, 8.19%)
- Depression (314 people, 7.31%)
Top co-used drugs for these people * :
- Vioxx (734 people, 17.08%)
- Aspirin (726 people, 16.90%)
- Fosamax (606 people, 14.10%)
- Lasix (575 people, 13.38%)
- Lipitor (480 people, 11.17%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of synthroid and high blood pressure on
Do you have High Blood Pressure while taking Synthroid?
You are not alone! Join a mobile support group:
- support group for people who take Synthroid and have High Blood Pressure
- support group for people who take Synthroid
- support group for people who have High Blood Pressure
Recent conversations of related support groups:
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Synthroid, High blood pressure
You may be interested at these reviews (Write a review):
- Syntroid and pruritus
I have been on levothyroxine for more than ten years and have had two episodes, each lasting over several months of unbearable itching. Doctors seem to deny any connection but are also unable identify the cause of the itching. None of the tests pick anything. Antihistamines are not much of a help. I am still in the throes of the second episode and life is plain, simple miserable.
- Thrush while on prograf
I am a health provider at an emergency room and had a patient come in because of a food bolus and when i examined his oral/pharynx I noticed he had thrush. Patient stated it has been their for a while. Patient also stated he has been having progressive difficulty in swallowing. Pt is a kidney transplant patient and has been worked up for other causes of his thrush (including HIV, as per patient results neg) and everything came back negative. I can only conclude that maybe the prograf which is a immunosupressent can possible be the cause
- Terrible excessive sweating from hydrochlorothiazide
I guess I fit the profile of who gets excessive sweating from HCTZ. I am a 65 year old female and suffered from excessive sweating for two years. With just very little exertion, I would pour sweat from the top of my head. It would run into my face and all over my hair. My hair would be ringing wet. I had heavy perspiration in the groin area and down my back also. I had to change clothing 2-3 times a day and wash up or shower that many times also. The doctor tried changing my Cymbalta and put me on Wellbutrin instead. It did absolutely no good. I went off the wellbutrin and back onto the Cymbalta. I did some research and saw that HCTZ could cause excessive sweating. Both my doctor and my pharmacist said that they had never heard of that. I went off the HCTZ, and my sweating stopped almost immediately. My doctor and my pharmacist were very surprised. I'm one of those people who frequently have different reactions to drugs than are typical. If you're having excessive perspiration and are on HCTZ, try going off of it. It just may be the culprit!
- Avapro back pain and other symptoms along the way.
Been taking avapro for last 6 years and every now and then a weird symptom surfaces.
In the begining it was tiredness no energy, then it was several near misses on the hiway because the drug interfered wih my brain/ vision, then unexplained bruising, mental fog,severe thirst,dry cough,not very good bp control, slows urination, and when my dosage was upped I now have middle back pain and front rightside pain ...not diagnosed yet but i feel my gallbladder is acting up.
- Avoid lisinopril or any ace inhibitor
This was the only drug I was taking other than low-dose aspirin 3x/week.
Within 2 days I began coughing, as though something was deep in my lungs; became long severe coughing fits than threw out my back, sore all over. Then began runny nose, exhaustion, occasional mild chest pain. Not connecting the dots, after a month of this I returned to my dr., who prescribed an antibiotic and inhaler, saying I had asthma! After a week starting feeling worse, sore throat and sore lungs from coughing, in bed from exhaustion.
After reading on-line about identical symptoms from LISINOPRIL, I immediately stopped it; now, 2 weeks later I am beginning to feel better -- cough much better. I am hoping I will be one of the lucky ones who does not have the cough continue. By the way, this drug reduced my bp from 140/100 to 110/80 BUT I'd rather have high bp than take this poison.
Now I learn than many deaths have resulted from use of Lisinopril. Had this drug caused my death, no one would know my story as I have no relatives to tell it; am assuming many unreported have died and of course are not able to go on-line and tell their story post-death!
All I can do is ask WHY is this drug allowed to be sold -- even stranger, in my case the drugstore is giving this poison away at no charge -- a first; but WHY?
More reviews for: Synthroid, High blood pressure
Comments from related studies:
From this study (20 hours ago):
Had recent blood tests and came back with Raised eosphillia levels, dr cant figure out why as no symptoms apart from occaisional vomit and loose stools then ok for a week then bad for a day again. no foreign travel or sports in water etc.
From this study (1 week ago):
recent increase in readings after lowering synthroid dosage
From this study (2 weeks ago):
I have been diagnosed with fibromyalgia and chronic pain syndrone, as well as panic and anxiety syndrone, and now restless leg syndrone. I am concerned that the tremor might be Parkinson's Disease and I need to know how to find out the answer. I LOVE the cymbalta for pain, stiffness and especially the panic and anxiety but I do want to be certain that I don't have Parkinson's.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.